Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

off medication

I had been taking depression medication since 1997, but for the past 4 years I was on Zoloft.  It was used for depression/anxiety.  Recently my doctor, not the one that prescribed this medication, wanted to start "weening" me off the medication because of weight gain and other issues.  Three weeks ago, I had surgery on my shoulder and could not take the medication the day of my surgery because I could not eat or drink and the whole weekend after that I was completly ko'd by the pain medication so I did not take the Zoloft then either, thus I decided to just go cold turkey.  It has been a little over three weeks now since I have taken my last dose of Zoloft and while there are times that I feel like just crying because I heard a song that reminded me of my father or whatever, I have really not had any issues.  I have found though, that my anxiety is a little heightened.... not a great deal, I can just be walking down the hall thinking and someone come up behind and say my name and it makes me jump, nothing bad.  I have noticed that I am slightly irritable, not bad enough were I am "biting" at people, just feeling that brissle of the hairs on my neck where I could easly go off if they pushed me too much.

I recently told my husband I was off my medication and he said he had not noticed any difference, that was last week.  This morning we were having an arguement over his dog and he yelled at me to "Go take some medication to get my head straight."  That just totally tore me down and I have been crying for the past two hours because of this.  Now I am thinking that I should have never gone off the medication.  

I called my doctor this week to let him know that I was completely off my medication and would like to get set up to see him (he is a reg. MD) and I have not heard back from his office.

What do you think?  Should I still be on 100mg of Zoloft?  Am I being overly sensitive?  Do you think I could get by with some other medication that will not make me gain more weight?  Please help.  Thank you.
1 Responses
Avatar universal
Ask your hubby again if he has noticed anything different. There are alot of other good meds out there. And I believe in using a specalist for specific things. An M.D. doen't know nearly as much about this as a mental health doc. does. I got my best help there. I went through 3 or 4 M.D.s before getting some real help.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.